Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Emsam: constant dosing?

Posted by WirelessWally on September 24, 2006, at 14:35:45

In reply to Re: Emsam: constant dosing? WeeWilly, posted by Jost on September 24, 2006, at 10:41:29

> I do think Emsam would work as monotherapy. I had used provigil for a long time because of insomnia, and insomnia was a problem when I first started the Emsam, and for quite a while. It has started to get better, and I have no more problem than before I started. It's really a good idea, if you have insomnia, to take the patch off for five or six hours (or even more) at night. It helped me stay with the Emsam, because the insomnia was quite bad. I often wake up anyway, and so I put it on toward the end of my sleep-- and can sleep a few more hours without much trouble.
>
> My pdoc said he has eight patients on Emsam, who are doing well. I don't know if they're also had insomnia problems, but that's been mentioned here pretty frequently.
>
> The energy I get from Emsam helps a lot, even on days without quite enough sleep, so I wouldnt necessarily need the provigil either. But on some days, it helps.
>
> Provigil a pretty benign drug, from what I've seen and has some AD effects, too. Nothing like the stronger stimulants like adderall, or dexedrine.
>
> My recent problem was from what seems to be an overdose, possibly from defective packets, and exercising in the heat. I don't think the dose I got would be a normal thing-- but be cautious about heat, such as baths, hottubs, saunas, heating pads. Heat seems to increae the dose quite a bit, especially if you absorb the drug easily. (The delivery system doesn't have a precise target amount, but rather a range of absorption.)
>
> Maybe your pdoc would be more open to provigil. If not, I'd try the Emsam anyway. My advice (which might not be right for you, of course) would be not to go up too quickly on the dose for Emsam, esp. if you get irritability or the insomnia.
>
> Good luck! I hope it works out for you.
>
> Jost

Jost, Just read your post. I have been on EMSAM for about 7wks. now. I am also on Risperdal (.5mg/day). I started the fist month at the 6mg dosage and at the third week found I had a ton of energy but lacked much joy in my life. At the 4mo. period the doc moved me up to the 9mg patch. At this dose I have been on for three weeks. I have lost much of my energy and seem more mellow. I do have joy in my life but miss the energy I had at the 6mg dosage. I have not heard of Provigil and wonder if that would help me gain some energy back. My blood pressure has dropped dramatically at this dose and no longer take any BP meds. It seems that I have also lost the laughter and joking around I used to do. I wonder if any of this will return the longer I stay at this dosage. No real insomnia but i do wake up early (6:00am) So far I like the way I emotionally feel but miss the energy. I feel like I have had a personality change of sorts because I used to always be joking and laughing even when depressed, it just felt forced or false. I have been thinking about going back to the 6mg dose but will wait it out if the energy and laughter would return in due time. I see the doc on the 6th of Oct and do not yet know what direction to take. The doc is open to my suggustions as long as they are within reason. Your Thoughts? Wally


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:WirelessWally thread:630549
URL: http://www.dr-bob.org/babble/20060919/msgs/688728.html